Psycho-Babble Medication Thread 837133

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

Mania and certain meds

Posted by Amigan on June 29, 2008, at 10:54:50

Hi.
I would like to be informed about a few things regarding mania an certain medications:

- Does stimulants that works on the NA/DA system, (Ritalin, Wellbrutin) constitute an absolute or relative contradiction for mania? Does it depend on the type of mania?
Can they aggravate or trigger a manic condition?

- In general, what type of medication should be avoided in mania?

 

Re: Mania and certain meds Amigan

Posted by Phillipa on June 29, 2008, at 11:08:09

In reply to Mania and certain meds, posted by Amigan on June 29, 2008, at 10:54:50

SSRI's are not good. You're knowledge is above my head so I'll leave to rest to others and good luck. Phillipa

 

Please be civil Phillipa

Posted by Deputy Racer on June 29, 2008, at 13:19:44

In reply to Re: Mania and certain meds Amigan, posted by Phillipa on June 29, 2008, at 11:08:09

> SSRI's are not good.

Please don't exaggerate or over-generalize.

If you have any questions regarding the posting policies on this site, please read the FAQ, located at http://www.dr-bob.org/babble/faq.html#civil Follow ups to this action should be directed to the Administration board and should themselves be civil.

Dr Bob has ultimate authority over all administrative issues on this site, and may choose at any time to revise or reverse any action taken by a deputy.

Deputy Racer

 

Re: Please be civil Deputy Racer

Posted by Phillipa on June 29, 2008, at 16:54:40

In reply to Please be civil Phillipa, posted by Deputy Racer on June 29, 2008, at 13:19:44

Racer you are very correct and I apologize as it was an uncalled for remark .Love Phillip and also sorry Amigan. Hope I didn't cause you any distress.

 

Re: Please be civil

Posted by Amigan on June 30, 2008, at 8:50:54

In reply to Re: Please be civil Deputy Racer, posted by Phillipa on June 29, 2008, at 16:54:40

> ... and also sorry Amigan. Hope I didn't cause you any distress.

Not at all. In fact, i've been reading a lot of stuff which indicates that SSRIs *may* trigger or aggravate hypomania. Some TCAs too.

 

Re: Please be civil

Posted by undopaminergic on July 2, 2008, at 15:03:46

In reply to Re: Please be civil, posted by Amigan on June 30, 2008, at 8:50:54

In my (limited) experience SSRIs (and serotonin precursors) antagonise hypomania.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.